Alert archive / South Dakota / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Jul 29, 2006, 3:43 AM CDT. It took effect at Jul 29, 2006, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2006, 3:43 AM CDT (08:43 UTC)
- In effect from
- Jul 29, 2006, 1:00 PM CDT
- Expired
- Jul 29, 2006, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KFSD 290843 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 343 AM CDT SAT JUL 29 2006 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR VERY HOT...WINDY...AND DRY CONDITIONS ALONG AND WEST OF A LINE FROM WESSINGTON SPRINGS TO WAGNER SOUTH DAKOTA... ...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR THE ABOVE AREA...PLUS AN AREA FROM MITCHELL TO SPENCER TO JUST WEST OF DE SMET SOUTH DAKOTA...INCLUDING HURON. .SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 MPH DURING THE AFTERNOON SATURDAY AND SUNDAY...WITH GUSTS TO 25 MPH POSSIBLE BOTH DAYS. TEMPERATURES EXCEEDING 100 DEGREES AND RELATIVE HUMIDITIES IN THE 15 TO 25 PERCENT RANGE ARE ALSO LIKELY THIS WEEKEND UNDER A STRONG RIDGE OF HIGH PRESSURE. SDZ255-291645- /O.UPG.KFSD.FW.A.0002.060729T1800Z-060730T0100Z/ /O.NEW.KFSD.FW.W.0005.060729T1800Z-060730T0100Z/ /O.CON.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 343 AM CDT SAT JUL 29 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. VERY HOT TEMPERATURES OF 105 TO 110 DEGREES ALONG WITH RELATIVE HUMIDITIES DROPPING TO 15 TO 20 PERCENT...AND SOUTH WINDS GUSTING TO 25 MPH...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ SDZ256-291645- /O.CON.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/ MIDDLE JAMES RIVER VALLEY- 343 AM CDT SAT JUL 29 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
3 follow-up statements
000 WWUS83 KFSD 291501 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1001 AM CDT SAT JUL 29 2006 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR VERY HOT...WINDY...AND DRY CONDITIONS ALONG AND WEST OF A LINE FROM WESSINGTON SPRINGS TO WAGNER SOUTH DAKOTA... ...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR THE ABOVE AREA...PLUS AN AREA FROM MITCHELL TO SPENCER TO JUST WEST OF DE SMET SOUTH DAKOTA...INCLUDING HURON. .SOUTHERLY WINDS WILL CONTINUE TO INCREASE TO 15 TO 20 MPH DURING THIS AFTERNOON WITH SIMILAR WINDS EXPECTED SUNDAY. A FEW GUSTS TO 25 MPH ARE EXPECTED BOTH DAYS. TEMPERATURES EXCEEDING 100 DEGREES AND RELATIVE HUMIDITIES IN THE 15 TO 25 PERCENT RANGE ARE ALSO LIKELY AS THE SOUTHERLY WINDS COMBINE WITH STRONG HIGH PRESSURE ALOFT. THERE IS NO CHANCE OF RAIN OVER THE AREA THROUGH SUNDAY. SDZ255-292315- /O.CON.KFSD.FW.W.0005.060729T1800Z-060730T0100Z/ /O.CON.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 1001 AM CDT SAT JUL 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. VERY HOT TEMPERATURES OF 105 TO 110 DEGREES ALONG WITH RELATIVE HUMIDITIES DROPPING TO 15 TO 20 PERCENT...AND SOUTH WINDS GUSTING TO 25 MPH...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ SDZ256-292315- /O.CON.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/ MIDDLE JAMES RIVER VALLEY- 1001 AM CDT SAT JUL 29 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ WILLIAMS
000 WWUS83 KFSD 291949 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 249 PM CDT SAT JUL 29 2006 ...RED FLAG WARNING FOR THE REST OF THIS AFTERNOON AND EARLY EVENING FOR VERY HOT...WINDY...AND DRY CONDITIONS ALONG AND WEST OF A LINE FROM WESSINGTON SPRINGS TO WAGNER SOUTH DAKOTA... ...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR THE ABOVE AREA...PLUS AN AREA FROM MITCHELL TO SPENCER TO JUST WEST OF DE SMET SOUTH DAKOTA...INCLUDING HURON. .SOUTHERLY WINDS 15 TO 20 MPH WITH GUSTS AROUND 25 MPH WILL CONTINUE THE REST OF THIS AFTERNOON...BEFORE DECREASING SLOWLY AS SUNSET APPROACHES. TEMPERATURES EXCEEDING 100 DEGREES AND RELATIVE HUMIDITIES IN THE 15 TO 25 PERCENT RANGE WILL ALSO CONTINUE AS THE SOUTHERLY WINDS COMBINE WITH STRONG HIGH PRESSURE ALOFT. SIMILAR CONDITIONS ARE EXPECTED TO DEVELOP BY SUNDAY AFTERNOON WITH CONTINUED SUNSHINE...HOT TEMPERATURES...AND INCREASING SOUTH WINDS. SDZ255-300100- /O.CON.KFSD.FW.W.0005.000000T0000Z-060730T0100Z/ /O.CON.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 249 PM CDT SAT JUL 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. VERY HOT TEMPERATURES OF 105 TO 110 DEGREES ALONG WITH RELATIVE HUMIDITIES DROPPING TO 15 TO 20 PERCENT...AND SOUTH WINDS GUSTING TO 25 MPH...MEANS THE RED FLAG WARNING FOR THIS AFTERNOON AND EARLY EVENING WILL CONTINUE AS EARLIER ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ SDZ256-300400- /O.CON.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/ MIDDLE JAMES RIVER VALLEY- 249 PM CDT SAT JUL 29 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ WILLIAMS
000 WWUS83 KFSD 300105 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 805 PM CDT SAT JUL 29 2006 ...FIRE WEATHER WATCH FOR SUNDAY AFTERNOON AND EVENING REPLACED WITH A RED FLAG WARNING... .SOUTHERLY WINDS...WITH GUSTS AROUND 25 MPH...WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA ON SUNDAY. AFTERNOON TEMPERATURES WILL ONCE AGAIN EXCEED 100 DEGREES IN MANY AREAS...AND RELATIVE HUMIDITIES WILL RANGE FROM 20 TO 25 PERCENT ACROSS THE MISSOURI RIVER VALLEY AND THE JAMES RIVER BASIN...AS STRONG HIGH PRESSURE ALOFT CONTINUES OVER THE NORTHERN PLAINS. SIMILAR CONDITIONS ARE EXPECTED TO REMAIN IN PLACE THROUGH MONDAY...WITH HOT TEMPERATURES...LOW RELATIVE HUMIDITY AND GUSTY WINDS. SDZ255-301500- /O.EXP.KFSD.FW.W.0005.000000T0000Z-060730T0100Z/ /O.UPG.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/ /O.NEW.KFSD.FW.W.0006.060730T1800Z-060731T0200Z/ LOWER BRULE AND LAKE ANDES VICINITY- 805 PM CDT SAT JUL 29 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY. THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH FOR SUNDAY IS NO LONGER IN EFFECT. VERY HOT SUNDAY AFTERNOON TEMPERATURES OF 105 TO 110 DEGREES ALONG WITH RELATIVE HUMIDITIES DROPPING AROUND 20 PERCENT...AND SOUTH WINDS GUSTING TO 25 MPH...WILL PRODUCE RED FLAG CONDITIONS FOR THE AREA AGAIN ON SUNDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SDZ256-301500- /O.UPG.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/ /O.NEW.KFSD.FW.W.0006.060730T1800Z-060731T0200Z/ MIDDLE JAMES RIVER VALLEY- 805 PM CDT SAT JUL 29 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR SUNDAY. VERY HOT SUNDAY AFTERNOON TEMPERATURES OF 105 TO 110 DEGREES ALONG WITH RELATIVE HUMIDITIES DROPPING TO 20 TO 25 PERCENT...AND SOUTH WINDS GUSTING TO 25 MPH...WILL PRODUCE RED FLAG CONDITIONS FOR THE AREA ON SUNDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ GH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Jul 29, 3:00 AM CDT, 43 minutes earlier.
Area forecast discussion, Jul 29, 3:00 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 AM CDT SAT JUL 29 2006
.DISCUSSION...
MAIN WX CONCERNS THRU MON WL BE THE HEAT. VERY HOT TEMP WL CONT ACRS
CWA THRU MON WITH VERY LITTLE IN THE WAY OF CLOUDS. TEMPS ALONG WITH
RH WL PUSH HET INDEX ABOVE 105 DURING THE AFTN AND ERLY EVE HOURS
THRU MON. THE HOTTEST TEMPS WL BE ACRS THE WRN CWA WHERE 110 DEG WL
PBLY BE HIT. WITH SUCH HIGH TEMPS...SLY WNDS AND RH IN THE TEENS IN
THE AFTN TODAY...WL UPGRADE FIRE WX WATCH TO A RED FLAG WARNING IN
THE SW CWA. WL PBLY NEED RED FLAG ON SUN W OF JAMES RVR..BUT WL CONT
WITH CURRENT WATCH.
SOME RELIEF WL OCCUR TUES AND TUES NIGHT AS CDFNT MOVES ACRS CWA.
BULK OF PRECIP WL BE BEHIND FNT TUES NITE INTO WED MORN AND MODELS
SLIGHTLY FASTER WITH THIS FNT. WL CONT WITH BEST CHC FOR TRW TUES
NIGHT AND GRADUALLY END PRECIP WED AS HIGH PRES BUILDS IN. EXTENT OF
RAINFALL COVERAGE WL DEPEND TIMING OF S/WS AND PLACEMENT OF
FNT...SO WL NOT GO ANY HIGHER THAN CHC RIGHT NOW. TEMPS SHUD BE
CLOSER BEHIND FNT TUES AND ACRS CWA ON WED. SHUD WARM UP AGAIN THU
AND FRI...BUT NOT AS HOT AS THIS WEEKEND.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM 1 PM TODAY UNTIL 7 PM CDT MONDAY FOR ALL
ZONES.
MN...HEAT ADVISORY FROM 1 PM TODAY UNTIL 7 PM CDT MONDAY FOR ALL
ZONES.
NE...HEAT ADVISORY FROM 1 PM TODAY UNTIL 7 PM CDT MONDAY FOR ALL
ZONES.
SD...HEAT ADVISORY FROM 1 PM TODAY UNTIL 7 PM CDT MONDAY FOR ALL
ZONES.
RED FLAG WARNING THIS AFTERNOON AND EVENING SDZ255.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR SDZ255-SDZ256.
&&Hazardous weather outlook, Jul 28, 9:08 AM CDT, 18 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 908 AM CDT FRI JUL 28 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 508 AM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH TO EXTREME CATEGORY THIS AFTERNOON...ALONG AND WEST OF A WAGNER SOUTH DAKOTA TO HURON LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY IT WILL REMAIN VERY HOT ACROSS THE AREA SATURDAY THROUGH MONDAY. AFTERNOON HEAT INDEX VALUES WILL LIKELY BE IN THE 105 TO 110 DEGREE RANGE THROUGHOUT MUCH OF THIS AREA DURING THIS TIME FRAME. THE SITUATION IS LIKELY TO BE SIMILAR TO A COUPLE OF WEEKENDS AGO...WITH HIGH TEMPERATURES OF 105 TO 110 WEST OF A TYNDALL SOUTH DAKOTA TO DE SMET SOUTH DAKOTA LINE. FURTHER EAST...THE AIR TEMPERATURE WILL BE SLIGHTLY COOLER...BUT MUCH MORE HUMID CONDITIONS WILL ADD TO THE HEAT INDEX. IN ADDITION...THE FIRE DANGER WILL BE QUITE HIGH WEST OF A TYNDALL SOUTH DAKOTA TO DE SMET SOUTH DAKOTA LINE. THIS WEEKEND THE GRASSLAND FIRE DANGER INDEX WILL LIKELY REACH RED FLAG WARNING CRITERIA IN SOUTH CENTRAL SOUTH DAKOTA...MEANING CONDITIONS ARE FAVORABLE FOR EXPLOSIVE FIRE GROWTH. IN THE HURON AND MITCHELL AREAS...THE GRASSLAND FIRE DANGER INDEX WILL BE CLOSE TO RED FLAG CRITERIA...AND MOST CERTAINLY WILL REACH THE EXTREME CATEGORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
Nearby
Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.